Chen, Hao and Labbé, Jean-Philippe - Boyd-Maxwell ball packings

dmtcs:2384 - Discrete Mathematics & Theoretical Computer Science, January 1, 2014, DMTCS Proceedings vol. AT, 26th International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2014)
Boyd-Maxwell ball packings

Authors: Chen, Hao and Labbé, Jean-Philippe

In the recent study of infinite root systems, fractal patterns of ball packings were observed while visualizing roots in affine space. In fact, the observed fractals are exactly the ball packings described by Boyd and Maxwell. This correspondence is a corollary of a more fundamental result: given a geometric representation of a Coxeter group in Lorentz space, the set of limit directions of weights equals the set of limit roots.


Source : oai:HAL:hal-01207586v1
Volume: DMTCS Proceedings vol. AT, 26th International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2014)
Section: Proceedings
Published on: January 1, 2014
Submitted on: November 21, 2016
Keywords: Sphere packing,ball packing,infinite Coxeter groups,infinite root systems,limit roots,Coxeter graphs,[INFO.INFO-DM] Computer Science [cs]/Discrete Mathematics [cs.DM],[MATH.MATH-CO] Mathematics [math]/Combinatorics [math.CO]


Share

Browsing statistics

This page has been seen 21 times.
This article's PDF has been downloaded 55 times.